Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Brownsville, TX

March 26, 2007Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 26, 2007, 8:05 PM CDT for Starr County, Zapata County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2007, 8:05 PM CDT (01:05 UTC)
Expired
Mar 26, 2007, 9:00 PM CDT
In force
55 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 202 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 270108
SVRBRO
TXC427-505-270200-
/O.NEW.KBRO.SV.W.0006.070327T0105Z-070327T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
805 PM CDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF FALCON DAM...
  SOUTH CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 900 PM CDT

* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES NORTHWEST OF FALCON DAM...OR ABOUT 11 MILES SOUTH OF
  ZAPATA...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE JUST NORTH OF FALCON LAKE AT 
  850 PM CDT.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF ON OR NEAR FALCON LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 2681 9950 2653 9925 2635 9905 2689 9901

$$

PHILO
2 follow-up statements
000 
WWUS54 KBRO 270127
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
826 PM CDT MON MAR 26 2007

TXC427-505-270200-
/O.CON.KBRO.SV.W.0006.000000T0000Z-070327T0200Z/
ZAPATA TX-STARR TX-
826 PM CDT MON MAR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL STARR AND SOUTH CENTRAL ZAPATA COUNTIES...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM IS PASSING 
OVER HIGHWAY 83 IN SOUTHERN ZAPATA COUNTY...ABOUT 10 MILES SOUTH OF 
ZAPATA...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2681 9950 2653 9925 2635 9905 2689 9901

$$

PHILO
000 
WWUS54 KBRO 270204
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
901 PM CDT MON MAR 26 2007

TXC427-505-270220-
/O.EXP.KBRO.SV.W.0006.000000T0000Z-070327T0200Z/
ZAPATA TX-STARR TX-
901 PM CDT MON MAR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL STARR AND SOUTH
CENTRAL ZAPATA COUNTIES EXPIRED AT 900 PM CDT...

NATIONAL WEATHER SERVICE RADAR SHOWED THE SEVERE THUNDERSTORMS OVER
SOUTHERN ZAPATA COUNTY HAVE MOVED EAST NOW. THESE THUNDERSTORMS 
CREATED WIND DAMAGE AND NICKEL SIZE HAIL IN SOUTHERN ZAPATA COUNTY.

THE THREAT FOR SEVERE THUNDERSTORMS IN SOUTHERN ZAPATA COUNTY IS 
OVER NOW...WITH FLOODING THE MAIN CONCERN. DRIVE WITH CARE IN THIS 
LOCATION TONIGHT.

LAT...LON 2681 9950 2653 9925 2635 9905 2689 9901

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 7:51 PM CDT, 14 minutes earlier.

Area forecast discussion, Mar 26, 7:51 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TYPO
NATIONAL WEATHER SERVICE BROWNSVILLE TX
751 PM CDT MON MAR 26 2007

.DISCUSSION...WATER VAPOR LOOP SHOWS THAT THE UPPER-LEVEL LOW
RESPONSIBLE FOR SEVERE WEATHER OVER MUCH OF SOUTH TEXAS TODAY IS NOW
CROSSING FROM MEXICO INTO SOUTH CENTRAL TEXAS.  THE RISK OF SEVERE
THUNDERSTORMS OVER THE NORTHWEST COUNTIES WILL CONTINUE FOR THE NEXT
HOUR OR TWO WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY
THREATS. 00Z LAPS ANALYSIS OVER ZAPATA COUNTY INDICATES SBCAPE
VALUES AROUND 2000 J/KG AND A 0-6KM BULK SHEAR AROUND 55 KTS WHILE
INSTABILITY AND SHEAR VALUES DECREASE STEADILY TOWARD THE EAST.  THE
RISK OF SEVERE WEATHER IS EXPECTED TO DECREASE OVER THE CWA LATER
TONIGHT AS THE LOSS OF DAYTIME HEATING REDUCES INSTABILITY.  IN
ADDITION...AS THE UPPER LOW LIFTS NORTHEAST OVERNIGHT...UPPER WINDS
WILL WEAKEN...MAKING SHEAR VECTORS LESS FAVORABLE FOR SEVERE
WEATHER.  HAVE UPDATED ZONES TO REDUCE POPS OVER MUCH OF THE CWA.
LEFT CHANCE POPS OVER NORTHWESTERN COUNTIES AS CONVECTION IS
ON-GOING AND HIGHER INSTABILITY IS EXPECTED TO PERSIST OVER THAT
AREA THIS EVENING.
&&

.MARINE...SMALL CRAFT ADVISORY FLAGS HAVE BEEN LOWERED FOR THE LAGUNA
MADRE AS LOCAL OBS SHOW SOUTHERLY WINDS HAVE DECREASED TO 10 TO 15
KNOTS. WINDS WILL CONTINUE TO BE BRISK THROUGH THE REST OF THE WEEK
WITH STRONG RIDGING ACROSS THE GULF. SEAS WILL REMAIN 4 TO 6 FEET
OFFSHORE. WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST ON FRIDAY AS
A FRONTAL BOUNDARY SWEEPS THROUGH. WINDS BEHIND THE FRONT MAY REACH
20 KNOTS MAINLY FRIDAY NIGHT.
&&

.AVIATION...LOWER CU FIELDS REMAIN IN THE VLY AT MID EVENING...WITH
BRO BKN025...SCT025 AT HRL AND MFE. WINDS WILL REMAIN GUSTY FROM THE
SOUTH AT 20 TO 25 KNOTS WITH GUSTS TO 30KTS. SOME STRONG
THUNDERSTORMS MAY PUSH INTO THE REGION DURING THE EVENING...WITH
MAINLY GUSTY WINDS AND BRIEF DOWNPOURS. THIS WILL MORE LIKELY HAMPER
FLIGHT CORRIDORS TO THE NORTH THROUGH THE NIGHT.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...58/JP
HMT/MESOSCALE.....MARTINEZ

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Mar 26, 3:30 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 PM CDT MON MAR 26 2007

TXZ248>257-271200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
330 PM CDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS JUST NORTH OF
THE RIO GRANDE VALLEY UNTIL 10 PM CDT. SOME THUNDERSTORMS MAY CLIP
ZAPATA COUNTY ON THEIR WAY NORTHEAST INTO CENTRAL TEXAS...MAINLY
BEFORE 6 PM CDT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO
BE SEVERE...PRODUCING HAIL...STRONG WINDS...AND ISOLATED TORNADOES.
ALSO...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE
THROUGH 10 PM CDT DUE TO STRONG SOUTHEAST WINDS. A MODERATE RISK OF
RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA
WILL ACCOMPANY THE STRONG WINDS. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SMALL CRAFT ADVISORY MAY NEED TO BE ISSUED FOR THE LAGUNA MADRE
TUESDAY THROUGH THURSDAY AS STRONG WINDS AGAIN DEVELOP. A MODERATE
TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL LIKELY
ACCOMPANY THESE STRONG WINDS. AND...A LATE SEASON COLD FRONT MAY
PASS THROUGH DEEP SOUTH TEXAS ON FRIDAY...BRINGING SHOWERS AND
THUNDERSTORMS AND POSSIBLE SMALL CRAFT ADVISORY WINDS AND SEAS FOR
THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS THAT DAY AND NIGHT.
NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OCCURRENCES OF HAIL...STRONG
WINDS...TORNADOES...OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE TODAY THROUGH TONIGHT.

PHILO

In the hours before

Special weather statement, Mar 26, 2:55 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
255 PM CDT MON MAR 26 2007

TXZ248-262100-
ZAPATA TX-
255 PM CDT MON MAR 26 2007

...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS JUST NORTH
OF THE RIO GRANDE VALLEY...

...SOME STRONG THUNDERSTORMS MAY CLIP ZAPATA COUNTY IN THE NEXT TWO
HOURS...

THE STORMS PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR AREAS JUST NORTH OF THE RIO GRANDE VALLEY UNTIL 10 PM CDT. SOME
THUNDERSTORMS HAVE DEVELOPED AS FAR SOUTH AS OLD MEXICO ADJACENT TO
ZAPATA COUNTY. GENERAL MOVEMENT OF THESE THUNDERSTORMS IS NORTHEAST
AT 20 MPH...AND SOME OF THE THUNDERSTORMS NOW WEST OF ZAPATA COUNTY
MAY CLIP THE COUNTY ON THE WAY NORTHEAST INTO CENTRAL TEXAS.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH MAY BE EXPERIENCED IN ZAPATA
COUNTY IF THESE THUNDERSTORMS JOG MORE EAST.

THE UPPER LOW CAUSING THE CONVECTION IS CURRENTLY LOCATED OVER THE
TEXAS BIG BEND AND IS STARTING TO LIFT MORE NORTHEAST...AWAY FROM
OUR REGION.

PHILO
Local storm report, Mar 26, 5:13 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
513 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             4 N SAN YGNACIO         27.09N 99.45W
03/26/2007  E0.88 INCH       ZAPATA             TX   EMERGENCY MNGR

&&

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:15 PM CDTSevere Thunderstorm WarningBROZapata60 min
Mar 26, 7:49 PM CDTFlash Flood WarningBROZapata86 min
Mar 26, 8:11 PM CDTSevere Thunderstorm WarningBROZapata64 min
Mar 26, 8:15 PM CDTFlash Flood WarningBROZapata90 min
Mar 26, 8:37 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata53 min
Mar 26, 9:07 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.